Christopher ‘s Story – Cipro changed my life forever

Swallow This

18 months ago, my liver shut down and I was diagnosed with end-stage Liver disease.  I was in and out of the hospital 13 times and the last time I was on my back for almost 3 months.  During the most critical phase of my treatment, I was prescribed ciprofloxacin (Cipro) to fight infection of the fluid that was gathering in my abdominal cavity.  I was given the Cipro in the hospital and then upon my release was prescribed 100mg Cipro daily.  The fluid eventually ceased to be a high priority concern, but even though I was under the care of several specialists, none of them were aware of the toxicity of this drug.

I was unaware of the danger too.  I was very sickly and symptomatic but figured that it was my liver causing all of these issues.  The fluid retention was directly due to my liver failure, but some of the other symptoms began to get worse and I thought that it was what dying felt like.  I can’t list ALL of the symptoms, but here is some of what began to happen; my vision began to deteriorate and I was seeing light and shadow forms.  I got glasses but grew out of the prescription in weeks.  My hearing became distorted.  I started to have a lot of forgetfulness and confusion.  When I went places I would blank out and not know where or why I was there.  I started to find it difficult to remember how to speak, I couldn’t remember the last word I said or what I was even talking about.  I was fatigued all of the time to the point where I had to lay down during my meals.  My blood pressure was so low that I had some mini-strokes and have some permanent residue from them.   I couldn’t lift my arms above my head and it was painful to stand up.  I started getting injured a lot…in bed!  I would roll over on a pillow and something tore in my ribcage.  The pain from these injuries would last about a month and this happened 6 or 7 times.  Finally my teeth started to deteriorate and calcify as well.  This happened very suddenly.  My teeth then began cracking and breaking off at the gum line.  Eventually I lost all of my teeth.  It was the scariest thing I have ever experienced in my life.   Eventually it got to the point that I felt as if I had gone crazy and there was no return.  I began planning my funeral.

My liver numbers were getting better but I was feeling worse.  People said that I was just run-down, but after my teeth fell out, I knew something was very strange.  I started to get curious about some of the meds I was taking and found an article titled “Cipro is Poison”.  In that article, the author mentions dental damage and then I started reading about the other symptoms.  I had every single one of them.  I immediately stopped taking Cipro.  Slowly, very slowly some of the most painful symptoms began to subside a little.  My memory started to come back, eventually I stopped tearing connective tissue, I could speak better and movements became less painful.  Of course my teeth are never coming back but I took Cipro for 8 months at that dosage and I am just thankful for some of the symptoms to have ended before the damage even got worse.

I do not blame my doctors.  I have great doctors, but they were not informed or aware of the long term damage that Cipro can do.  They were too busy saving my life to do the research that should have been readily available to them.  Both the manufacturer and the FDA minimize these findings and take what is plausible and try to pin it on the other’s side.  No one will admit anything.

I am still awaiting a liver transplant, but I am healthy.  Besides my teeth, the most lingering effects of the Cipro are joint and muscle pain.  I also feel my diet had a lot to do with my recovery, but that’s another topic.  The only thing I can do at this point, is NOT TAKE CIPRO!  For when I get my transplant, I have it written into my chart that I refuse Cipro in ALL situations.  I hope this helps someone to cope as the article I read, did for me.

Rose Terry’s Story – Levaquin Poisoning

RoseTerryBefore

Rose Terry before Levaquin

Telling my story is very painful. I’ve cried a swimming pool full of tears and I feel so old now disabled at only 59!  It’s been 7 long painful years that Levaquin has taken from me!It was March 20, 2007 when I was handed a package of 10 antibiotic pills called Levaquin which I faithfully took for a bronchial condition and possible pneumonia. No tests were taken and I trusted the Doctor as I had always trusted Doctors. But I didn’t get better and …actually felt worse; extremely tired, couldn’t sleep, very dizzy, sore feet, joints & muscles, just all over miserable and frustrated with Doctors as this was the second round of antibiotics, the first being a common one such as Amoxicillin.I was fed up with regular Doctors by this time so decided to go the route of an alternative Dr of Naturapath – but had to wait a while to get an apt… meanwhile the pneumonia got better, but the rest of me didn’t! I still hurt all over! Sleep disturbances like I never had before. And my darn feet hurt!

Continue reading

Tami’s Story – Levaquin Poisoning

Tami Lucas

Tami Lucas

Wentzville, Missouri (right outside of St. Louis)

 

The pain, Charlie horses, muscles popping, deep muscle spasms, swollen lymph nodes, headaches, severe gastroenteritis, IBS, sores on my mouth, swollen tongue, insomnia, heart palpations, sore throats, confusion, memory loss, dyslexia, visions problems, hallucinations, thoughts of suicide and murder, vivid haunting dreams, extreme fatigue, my immune system shot. I remember when this all started. It started January 2005 I began to feel sick. My doctor insisted that whatever was wrong was viral. Finally the doctor did blood work and I had a bacterial infection. I remember it so well because it was around my 45th birthday and I was so sick.

 

March 15, 2005 this was the day I was given Levaquin. Continue reading